One of the main side-effect of chronic abuse of codeine is loss of libido,which was abused for nearly 5years.Is this side effect of codeine abuse reversible or irreversible if the drug abuse is stopped?
Yes, I certainly believe so. It may take awhile while your brain is being restored to it's original settings, but given time you should be ok. I would have your doctor check on your testosterone levels, as that might need to be increased for a time ( both male and female). I have been on opiates for chronic pain management for 14 years now and am hoping to be off them completely in the next six months. I am certainly hoping to have a sex drive again and my doctors have told me that I will - though a drive that of a 52-yr old, not as the 37-yr old when I first started on them. Lots of wasted years! Best wishes to you -
- Codeine Information for Consumers
- Codeine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Codeine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Apr 2011 • 4 answers
Posted 19 Jul 2011 • 1 answer
Posted 18 Aug 2011 • 1 answer
Posted 21 Aug 2011 • 1 answer
Posted 6 Dec 2012 • 1 answer